Hail, Lawrence
- When
- March 9, 12:25 AM CST to 12:30 AM CST
- Where
- Lawrence County, Hoxie
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.050, -90.983
16 thunderstorm wind, 5 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 8, 8:29 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CST WED MAR 8 2006 .UPDATE... WIND SPEEDS HAVE FALLEN WELL BELOW ADVISORY CRITERIA FOR SEVERAL HOURS. LATEST RUC FORECAST SOUNDINGS AND UPSTREAM OBSERVATIONS WOULD INDICATE THAT ADVISORY CRITERIA SHOULD NOT BE REACHED AGAIN BEFORE 12Z. WILL CANCEL ADVISORY...BUT MENTION IN TEXT THAT ONE MAY BE NEEDED DURING THE DAYTIME HOURS ON THURSDAY. SEEING PRECIP ECHOES ACROSS ABOUT NORTHWEST THIRD OF ARKANSAS...BUT THEY HAVENT BEEN MAKING MUCH PROGRESS EASTWARD OVER THE LAST SEVERAL HOURS. THUNDERSTORMS STILL BACK IN EASTERN OKLAHOMA AT 02Z. TROF OVER NM/W TX STARTING TO MOVE EASTWARD. CANNOT RULE OUT CONVECTION MOVING INTO THE AREA BY SUNRISE...AND WITH CURRENT RADAR ECHOES IN ARKANSAS...WILL LEAVE POPS ALONE. CURRENT FORECAST LOWS MAY BE A COUPLE OF DEGREES TOO COOL IF WINDS STAY UP...BUT WILL NOT MAKE ADJUSTMENTS QUITE YET. UPDATE OUT SHORTLY TO CANCEL WIND ADVISORY...AND WILL CONTINUE TO MONITOR POP/TEMPERATURE TRENDS FOR ADDITIONAL UPDATES. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && WAGNER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CST WED MAR 8 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100445- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 842 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM UNION CITY TO MEMPHIS TO CLARKSDALE. THE MAIN THREATS FOR SEVERE WEATHER TONIGHT WILL BE HAIL AND DAMAGING WINDS. ANY SEVERE WEATHER THAT OCCURS OVERNIGHT WILL LIKELY BE AFTER 3 AM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID-SOUTH THURSDAY. AN UPPER LEVEL TROUGH ALONG WITH A SURFACE FRONT WILL COMBINE TO BRING A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT ISOLATED TORNADOES ARE POSSIBLE. THE LINE OF THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSISSIPPI RIVER DURING THE MORNING HOURS ON THURSDAY...AND SHOULD MOVE EASTWARD INTO ALABAMA AND MIDDLE TENNESSEE BY EARLY EVENING. HEAVY RAIN WILL ACCOMPANY SOME OF THE STRONGER STORMS AS WELL. IN ADDITION...WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH ARE POSSIBLE DURING THE DAYTIME HOURS ON THURSDAY. A WIND ADVISORY MAY BE NEEDED DURING THE DAY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED FOR SEVERE WEATHER OPERATIONS WEST OF THE MISSISSIPPI RIVER BY SUNRISE...AND WILL BE LIKELY ACROSS MOST OR ALL OF THE MID-SOUTH FOR THE DAYTIME HOURS ON THURSDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1211 AM CST THU MAR 9 2006 ARZ008-017-018-090645- RANDOLPH AR-GREENE AR-LAWRENCE AR- 1211 AM CST THU MAR 9 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE...LAWRENCE AND RANDOLPH COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES WEST OF MINTURN AT 1211 AM CST...MOVING NORTHEAST AT 45 MPH. PEOPLE IN GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING THE CITIES OF BLACK ROCK...HOXIE AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 127 km away, was scanning. The volume nearest the first event began at 06:24 UTC.
16 thunderstorm wind, 5 hail, 1 tornado. Local standard time, as filed.
A tree fell on a mobile home. A roof over a softball dugout at Hoxie school was damaged. Several power lines and street signs were blown down.
A farm shop collapsed. A hangar and an airplane were damaged at the Rector Airport. A portion of the roof was damaged at Crockett Oil Company. Some trees and power lines were knocked down.
A couple of trees were blown down.
Several buildings were damaged.
The tornado moved into Cross County from Woodruff County and continued to move northeast. Five houses were badly damaged. One mobile home was displaced 100 feet from its foundation and damaged. A large metal storage shed was severely damaged with its roof removed and several large steel cross beams twisted. Several other outbuildings and barns were damaged. Many trees, power lines and power poles were also blown down.
Several buildings were damaged. Many trees were knocked down.
A home and a shed were damaged. A window was also blown out of the courthouse in Osceola. Power lines were also knocked down with a few trees uprooted.
Some shingles were blown off of a house. Some large trees limbs were knocked down.
Two metal barns were destroyed. Several windows were broken. Several large trees were uprooted.
A newly constructed building had its roof and some large beams blown away into a field. Some power lines were also knocked down.
A few trees were blown down.
One building suffered roof and structural damage. Some trees and power lines were blown down.
A couple of trees were blown down.
Several highway signs were blown down.
A roof was blown off at a women's residence hall and a softball dugout was destroyed at Williams Baptist College. The roof of the Walnut Ridge Army Flying School Museum was torn off. Debris from the roof was carried across the street and hit the Parachute Inn Restaurant at the Walnut Ridge Airport. Roofs were also blown off of several other businesses in Walnut Ridge. Several trees and power lines were knocked down.
Some large tree limbs were knocked down.
Several businesses were damaged. The roof of a gas company building was blown off. Several trees fell on some houses. Several homes also had shingles blown off. An airplane was damaged at the Campbell Airport. Several telephone polls were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyThe tornado archive for Arkansas, 2006Warnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496270, 5496271, 5496272, 5496273, 5496366, 5496380, 5496367, 5496368, 5496369, 5496370, 5496371, 5496372, 5496373, 5496374, 5496375, 5496376, 5496377, 5496378, 5496379, 5496430, 5496431, 5496432.